Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 29, NWS Fort Worth, TX

May 8, 2015Jack County, Montague County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 8, 2015, 6:52 PM CDT for Jack County, Montague County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2015, 6:52 PM CDT (23:52 UTC)
Expired
May 8, 2015, 9:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Jack County, TX, Montague County, TX

What was reported inside it

TimeReportWhereRemark
May 8, 7:00 PM CDTFLASH FLOODNocona, TXEXTENSIVE FLASH FLOODING AND FLOODING ACROSS MUCH OF MONTAGUE COUNTY PER 10 PM NEWS VIDEO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1443 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
1.1
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WGUS54 KFWD 082352
FFWFWD
TXC237-337-090245-
/O.NEW.KFWD.FF.W.0029.150508T2352Z-150509T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
652 PM CDT FRI MAY 8 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...
  JACK COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 945 PM CDT
    
* AT 650 PM CDT...DOPPLER RADAR INDICATED SEVERAL THUNDERSTORMS 
  PRODUCING HEAVY RAIN MOVING NORTH ACROSS THE WARNED AREA. MUCH OF 
  THIS AREA RECEIVED SIGNIFICANTLY HEAVY RAINFALL LAST NIGHT...AND 
  VERY RAPID RUNOFF WILL OCCUR QUICKLY THIS EVENING. FLASH FLOODING 
  IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOWIE...JACKSBORO...NOCONA...ST. JO...BRYSON...STONEBURG AND
  NEWPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3395 9759 3390 9758 3392 9749 3366 9749
      3343 9792 3300 9792 3301 9842 3347 9841
      3347 9798 3388 9797 3385 9787 3386 9783
      3399 9768

$$

75
1 follow-up statement
174 
WGUS74 KFWD 090122
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT FRI MAY 8 2015

TXC237-337-090245-
/O.CON.KFWD.FF.W.0029.000000T0000Z-150509T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTAGUE TX-JACK TX-
822 PM CDT FRI MAY 8 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
MONTAGUE AND JACK COUNTIES...

AT 819 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY 
FALLEN IN NORTHEAST JACK AND OVER PORTIONS OF MONTAGUE COUNTIES 
DURING THE PAST ONE AND A HALF HOURS. ON GOING FLASH FLOODING WILL 
CONTINUE OR WILL BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOWIE...JACKSBORO...NOCONA...ST. JO...BRYSON...STONEBURG AND NEWPORT.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA....MAINLY ACROSS MONTAGUE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3395 9759 3390 9758 3392 9749 3366 9749
      3343 9792 3300 9792 3301 9842 3347 9841
      3347 9798 3388 9797 3385 9787 3386 9783
      3399 9768

$$

75

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 3:49 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, May 8, 3:49 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT FRI MAY 8 2015

.DISCUSSION...
THE ATMOSPHERE ACROSS NORTH TEXAS THIS AFTERNOON WAS MOIST AND
UNSTABLE AS PER THE 18Z FWD SOUNDING. THIS SOUNDING ALSO INDICATED
THAT A CAP OF WARM AIR WAS STILL IN PLACE ACROSS THE REGION. WE
EXPECT THE CAP TO BREAK IN THE NEXT FEW HOURS WITH SOME ADDITIONAL
SURFACE HEATING. SCATTERED STORMS SHOULD DEVELOP THROUGH THE
EVENING AS A SHORT WAVE EMBEDDED IN SOUTHWEST FLOW ALOFT
TRANSLATES ACROSS THE REGION. WE ALSO EXPECT STORMS ACROSS WEST
TEXAS TO BUILD SOUTHWARD IN A LINE AS THE MOVE NORTHEAST. THESE
STORMS WILL HAVE A POTENTIAL TO IMPACT THE NORTHWEST ZONES
THROUGH THE EVENING. ALL STORMS THAT DEVELOP THIS AFTERNOON AND
TONIGHT WILL HAVE A POTENTIAL TO BECOME SEVERE. THERE IS ALSO A
THREAT FOR TORNADOES THIS AFTERNOON/EVENING...ESPECIALLY ACROSS
THE NORTHWEST ZONES WHERE LOW LEVEL SHEAR IS MOST FAVORABLE. ALL
STORMS WILL ALSO BE EFFICIENT RAIN MAKERS AND MAY PRODUCE SOME
FLOODING...ESPECIALLY ACROSS THE NORTHERN ZONES WHERE HEAVY RAIN
FELL ON THURSDAY. THEREFORE...WE WILL KEEP THE FLASH FLOOD WATCH
IN EFFECT THROUGH THE OVERNIGHT HOURS TONIGHT.

THE UPPER LOW THAT IS CURRENT LOCATED OVER SOUTHERN CALIFORNIA
WILL MOVE EAST TO THE FOUR CORNERS REGION BY SATURDAY MORNING.
NORTH TEXAS MAY INITIALLY START OUT THE MORNING WITH LARGE SCALE
SUBSIDENCE BEHIND THE EXITING SHORT WAVE. HOWEVER...THE ATMOSPHERE
SHOULD RECOVER THROUGH THE DAY AND ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP. STORMS ON SATURDAY WILL
ALSO HAVE THE POTENTIAL TO BECOME SEVERE DUE TO REMAINING MOISTURE...
INSTABILITY AND SHEAR. IT IS DIFFICULT TO SAY WHERE THE BEST
STORM COVERAGE WILL BE ON SATURDAY SINCE IT WILL LARGELY HINGE ON
WHAT HAPPENS OVERNIGHT TONIGHT. HOWEVER...THE BEST LARGE SCALE
FORCING AND INSTABILITY SHOULD RESIDE ACROSS THE NORTHWEST HALF OF
THE CWA.

THE UPPER LOW IS PROGGED TO LIFT ACROSS THE CENTRAL AND NORTHERN
HIGH PLAINS SATURDAY NIGHT AND SUNDAY WHICH WILL ALLOW A PRE-
FRONTAL TROUGH AND COLD FRONT TO ENTER INTO THE STATE. THE SURFACE
TROUGH/DRY LINE SHOULD MOVE INTO THE WESTERN ZONES DURING THE DAY
SUNDAY AND BECOME A FOCUS FOR SHOWERS AND THUNDERSTORMS. STORMS
SHOULD BECOME ORIENTED ALONG THIS SURFACE BOUNDARY AND HAVE A GOOD
POTENTIAL TO PRODUCE HEAVY RAINFALL. SEVERE STORMS WILL ALSO BE
POSSIBLE. WE WILL ALLOW LATER SHIFTS TO ASSESS THE NEED FOR A
FLASH FLOOD WATCH FOR SUNDAY BASED ON WHERE THE HEAVIEST RAINFALL
OCCURS TONIGHT AND SATURDAY.

THE UPPER LEVEL TROUGH AXIS SHOULD FINALLY MOVE EAST OF THE REGION
SUNDAY NIGHT/MONDAY AND ALLOW A COLD FRONT TO MOVE THROUGH NORTH
TEXAS. RAIN CHANCES WILL DECREASE FROM NORTH TO SOUTH THROUGH THE
DAY MONDAY AS DRIER AIR WORKS IN FROM THE CENTRAL PLAINS.

MODELS CONTINUE TO STALL THE COLD FRONT ACROSS THE HILL COUNTRY
MONDAY NIGHT AND LEAVE IT NEARLY STATIONARY THROUGH TUESDAY. LIFT
OVER THE FRONT WILL KEEP SOME GOOD RAIN/STORM CHANCES IN THE
SOUTHERN ZONES MONDAY NIGHT THROUGH TUESDAY NIGHT. THE FRONT IS
PROGGED TO LIFT NORTHWEST ON WEDNESDAY IN RESPONSE TO ANOTHER
DEVELOPING LOW PRESSURE SYSTEM IN THE WEST. THIS SYSTEM SHOULD
BRING ADDITIONAL SHOWER AND THUNDERSTORM CHANCES TO NORTH TEXAS
THROUGH THE END OF THE WEEK.

79

&&

.AVIATION...
/ISSUED 105 PM CDT FRI MAY 8 2015/
/18Z TAFS/

CONCERNS...CONVECTIVE TRENDS AND MVFR CIGS.

ALL OF THE TAF SITES ARE EXPECTED TO BE IN VFR CATEGORY BY 18-19Z.
VFR CIGS WILL PREVAIL THROUGH THE EVENING...EXCEPT MAY DROP INTO
MVFR CATEGORY WITHIN SHOWERS/STORMS. MVFR CIGS ARE EXPECTED TO
RETURN OVERNIGHT BUT CONVECTIVE TRENDS MAY DELAY THE ONSET FROM
THE CURRENT TAF TIMING WHICH IS AROUND 05Z.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
DEVELOP THROUGH THE AFTERNOON HOURS. THUNDERSTORMS MAY AFFECT THE
AIRPORTS FROM 22-23Z THROUGH 05-06Z. WE WILL BE WATCHING
CONVECTIVE EVOLUTION THIS AFTERNOON AND WILL AMEND THE TAF IF
NEEDED TO BETTER REFINE THE TIMING OF STORMS POSSIBLY AFFECTING
THE AIRPORTS. SEVERE STORMS WILL BE POSSIBLE WITH A THREAT FOR
HAIL...WINDS...HEAVY RAINFALL...AND POSSIBLY A TORNADO. AFTER A
BREAK OVERNIGHT...ANOTHER SHIELD OF RAIN IS EXPECTED TO MOVE
ACROSS THE REGION SATURDAY MORNING AND ADDITIONAL SHOWERS/STORMS
WILL BE POSSIBLE SATURDAY AFTERNOON AND NIGHT.

JLDUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  81  70  82  65 /  50  60  60  80  70
WACO, TX              70  83  69  81  67 /  40  50  50  70  70
PARIS, TX             69  79  70  80  65 /  50  50  60  80  70
DENTON, TX            69  78  69  77  59 /  50  60  60  80  70
MCKINNEY, TX          70  80  68  82  64 /  50  60  60  80  70
DALLAS, TX            72  80  71  82  67 /  50  60  60  80  70
TERRELL, TX           71  81  70  84  69 /  40  50  60  80  70
CORSICANA, TX         71  83  72  83  68 /  40  40  40  70  70
TEMPLE, TX            71  84  71  83  70 /  30  40  40  70  70
MINERAL WELLS, TX     68  81  70  78  61 /  50  60  60  70  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ091>095-100>104.

&&

82/79
Hazardous weather outlook, May 8, 3:44 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
344 PM CDT FRI MAY 8 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
344 PM CDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS MUCH OF NORTH TEXAS. SEVERE WEATHER WILL BE POSSIBLE.
LARGE HAIL...DAMAGING WINDS...FLASH FLOODING...AND ISOLATED
TORNADOES ARE THE THREATS.

THE GREATEST THREAT FOR FLASH FLOODING WILL CONTINUE TO BE ALONG
AND NORTH OF I-20 TO THE RED RIVER WHERE GROUNDS ARE ALREADY
SATURATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
SATURDAY THROUGH THURSDAY WITH THE BEST CHANCES FOR SEVERE
THUNDERSTORMS OCCURRING ON SATURDAY AND SUNDAY.

SEVERE WEATHER IS EXPECTED BOTH SATURDAY AND SUNDAY ACROSS MUCH OF
NORTH TEXAS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION...FLASH
FLOODING WILL ALSO BE POSSIBLE DURING THIS TIME.

SEVERE WEATHER CHANCES DIMINISH HEADED INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS NORTH AND CENTRAL TEXAS
THIS AFTERNOON AND EVENING.

JLDUNN

In the hours before

Special weather statement, May 8, 6:10 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CDT FRI MAY 8 2015

TXZ101-090000-
JACK TX-
610 PM CDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JACK COUNTY UNTIL
700 PM CDT...

AT 609 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF NEWPORT...OR 13 MILES NORTH OF JACKSBORO...MOVING
NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEWPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL
TEXAS.

LAT...LON 3331 9808 3338 9828 3347 9825 3347 9798
TIME...MOT...LOC 2309Z 202DEG 24KT 3342 9815

15-BAIN
Special weather statement, May 8, 6:15 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT FRI MAY 8 2015

TXZ146-147-090000-
NAVARRO TX-FREESTONE TX-
615 PM CDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NAVARRO AND NORTHWESTERN
FREESTONE COUNTIES UNTIL 700 PM CDT...

AT 614 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF NAVARRO...OR 15 MILES SOUTHEAST OF CORSICANA...
MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING IS OCCURRING
WITH THIS STORM TOO.

LOCATIONS IMPACTED INCLUDE...
CORSICANA...KERENS...ANGUS...NAVARRO...RICE...RETREAT...OAK VALLEY...
MILDRED...EUREKA...RICHLAND...STREETMAN...GOODLOW...POWELL...KIRVIN
AND MUSTANG.

THIS INCLUDES INTERSTATE 45 BETWEEN MILE MARKERS 201 AND 237.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
AREAS OF FLOODING...ESPECIALLY IN LOW-LYING AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3168 9628 3196 9662 3232 9639 3220 9618
      3216 9617 3215 9614 3208 9611 3201 9605
      3198 9606 3196 9604 3196 9605 3195 9606
      3195 9604 3196 9602 3192 9601
TIME...MOT...LOC 2314Z 222DEG 18KT 3190 9632

JLDUNN
Special weather statement, May 8, 6:19 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
619 PM CDT FRI MAY 8 2015

TXZ101-090000-
JACK TX-
619 PM CDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JACK COUNTY UNTIL 700 PM
CDT...

AT 617 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JACKSBORO...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSBORO AND NEWPORT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3344 9798 3343 9792 3325 9792 3316 9818
      3327 9842 3347 9821 3347 9798
TIME...MOT...LOC 2317Z 213DEG 29KT 3327 9821

15-BAIN
Special weather statement, May 8, 6:24 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
624 PM CDT FRI MAY 8 2015

TXZ145-090015-
HILL TX-
624 PM CDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR HILL COUNTY UNTIL 715 PM CDT...

AT 623 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG WINDS OVER HILL
COUNTY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
HILLSBORO...WHITNEY...ITASCA...HUBBARD...BLUM...COVINGTON...BYNUM...
CARL'S CORNER...ABBOTT...MOUNT CALM...MALONE...PENELOPE AND AQUILLA.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 35 BETWEEN MILE MARKERS 355 AND 369.
 INTERSTATE 35W BETWEEN MILE MARKERS 1 AND 13.
 INTERSTATE 35E BETWEEN MILE MARKERS 371 AND 378.

LAT...LON 3171 9693 3186 9704 3178 9723 3214 9749
      3215 9747 3217 9746 3226 9708 3206 9694
      3206 9692 3182 9672
TIME...MOT...LOC 2323Z 195DEG 17KT 3197 9704

JLDUNN
Special weather statement, May 8, 6:44 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
644 PM CDT FRI MAY 8 2015

TXZ092>094-090030-
GRAYSON TX-COOKE TX-FANNIN TX-
644 PM CDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR GRAYSON...EASTERN COOKE AND
NORTHWESTERN FANNIN COUNTIES UNTIL 730 PM CDT...

AT 643 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WHITEWRIGHT TO 8 MILES
NORTH OF SANGER...AND MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHERMAN...DENISON...GAINESVILLE...BONHAM...WHITESBORO...VAN
ALSTYNE...HOWE...POTTSBORO...COLLINSVILLE...WHITEWRIGHT...GUNTER...
BELLS...TOM BEAN...SAVOY...ECTOR...CALLISBURG...KNOLLWOOD...
RAVENNA...DORCHESTER AND LAKE KIOWA.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 484 AND 503.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
AREAS OF FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL
TEXAS.

LAT...LON 3396 9691 3382 9676 3392 9667 3390 9659
      3385 9663 3378 9643 3369 9635 3377 9629
      3375 9619 3384 9615 3384 9606 3343 9634
      3345 9729 3373 9717 3372 9716 3373 9709
      3382 9705 3385 9709 3385 9701 3396 9698
TIME...MOT...LOC 2343Z 205DEG 36KT 3347 9641 3349 9719

JLDUNN
Special weather statement, May 8, 6:47 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT FRI MAY 8 2015

TXZ094-095-090030-
LAMAR TX-FANNIN TX-
647 PM CDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAMAR AND
NORTHEASTERN FANNIN COUNTIES UNTIL 730 PM CDT...

AT 647 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HONEY GROVE...OR 18 MILES WEST OF PARIS...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HONEY GROVE...DODD CITY AND WINDOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
AREAS OF FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3393 9556 3387 9555 3349 9578 3356 9617
      3388 9592 3384 9583 3386 9581 3384 9577
      3385 9576 3388 9576 3390 9575 3388 9570
      3391 9566 3391 9564 3394 9560
TIME...MOT...LOC 2347Z 206DEG 26KT 3366 9586

JLDUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:08 PM CDTFlash Flood WarningFWDWise4 hr
May 7, 7:09 PM CDTSevere Thunderstorm WarningFWDYoung66 min
May 7, 7:12 PM CDTTornado Warning Tornado observedFWDDenton33 min
May 7, 7:16 PM CDTSevere Thunderstorm WarningFWDWise59 min
May 7, 7:22 PM CDTFlash Flood WarningFWDCooke, Denton, Montague, Wise9 hr
May 7, 7:23 PM CDTSevere Thunderstorm WarningFWDJack67 min
May 7, 7:34 PM CDTTornado Warning Tornado observedFWDCooke26 min
May 7, 7:39 PM CDTTornado WarningFWDCooke24 min
May 7, 7:41 PM CDTSevere Thunderstorm WarningFWDCooke64 min
May 7, 7:45 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens, Young60 min
May 7, 7:52 PM CDTTornado WarningFWDJack, Wise23 min
May 7, 7:59 PM CDTTornado WarningFWDCooke31 min
May 7, 8:07 PM CDTSevere Thunderstorm WarningFWDParker, Wise53 min
May 7, 8:13 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens47 min
May 7, 8:14 PM CDTTornado WarningFWDWise15 min
May 7, 8:15 PM CDTTornado WarningFWDJack15 min
May 7, 8:21 PM CDTFlash Flood WarningFWDWise3 hr
May 7, 8:23 PM CDTSevere Thunderstorm WarningFWDGrayson54 min
May 7, 8:26 PM CDTSevere Thunderstorm WarningFWDJack34 min
May 7, 8:36 PM CDTFlash Flood WarningFWDCooke, Grayson8 hr
May 7, 8:42 PM CDTSevere Thunderstorm WarningFWDCooke63 min
May 7, 8:51 PM CDTRiver Flood WarningFWDWise54 hr
May 7, 8:51 PM CDTRiver Flood WarningFWDJack4 days
May 7, 8:51 PM CDTRiver Flood WarningFWDWise33 days
May 7, 8:51 PM CDTRiver Flood WarningFWDCooke16 hr
May 7, 8:51 PM CDTRiver Flood WarningFWDDenton23 hr
May 7, 8:51 PM CDTRiver Flood WarningFWDDenton12 days
May 7, 8:51 PM CDTRiver Flood WarningFWDYoung28 hr
May 7, 8:54 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise66 min
May 7, 8:57 PM CDTSevere Thunderstorm WarningFWDComanche, Erath, Hood63 min
May 7, 9:00 PM CDTSevere Thunderstorm WarningFWDEastland15 min
May 7, 9:01 PM CDTAreal Flood WarningFWDMontague3 hr
May 7, 9:16 PM CDTSevere Thunderstorm WarningFWDEastland29 min
May 7, 9:21 PM CDTTornado WarningFWDCooke, Denton, Grayson24 min
May 7, 9:39 PM CDTFlash Flood WarningFWDGrayson7 hr
May 7, 9:48 PM CDTSevere Thunderstorm WarningFWDCollin, Denton, Grayson57 min
May 7, 9:57 PM CDTSevere Thunderstorm WarningFWDComanche, Erath63 min
May 7, 10:12 PM CDTSevere Thunderstorm WarningFWDDallas, Rockwall, Tarrant63 min
May 7, 10:22 PM CDTFlash Flood WarningFWDTarrant3 hr
May 7, 10:33 PM CDTSevere Thunderstorm WarningFWDFannin, Grayson57 min
May 7, 10:44 PM CDTSevere Thunderstorm WarningFWDComanche, Mills61 min
May 7, 10:49 PM CDTSpecial Weather StatementFWDJohnson41 min
May 7, 10:58 PM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Grayson3 hr
May 7, 10:58 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant62 min
May 7, 11:04 PM CDTAreal Flood AdvisoryFWDParker3 hr
May 7, 11:20 PM CDTSpecial Weather StatementFWDDelta, Hopkins, Hunt, Rains, Rockwall40 min
May 7, 11:28 PM CDTFlash Flood WarningFWDFannin, Grayson5 hr
May 7, 11:28 PM CDTSevere Thunderstorm WarningFWDHamilton, Mills32 min
May 7, 11:45 PM CDTSpecial Weather StatementFWDDelta, Hopkins, Kaufman, Lamar, Rains, Van Zandt45 min
May 7, 11:49 PM CDTAreal Flood WarningFWDJack, Wise3 hr
May 8, 12:02 AM CDTAreal Flood AdvisoryFWDComanche, Hamilton, Mills3 hr
May 8, 12:08 AM CDTSevere Thunderstorm WarningFWDMills52 min
May 8, 12:39 AM CDTSpecial Weather StatementFWDEllis51 min
May 8, 12:46 AM CDTAreal Flood AdvisoryFWDHopkins, Kaufman, Rains, Van Zandt3 hr
May 8, 12:55 AM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman, Navarro35 min
May 8, 12:57 AM CDTSpecial Weather StatementFWDMills48 min
May 8, 1:06 AM CDTRiver Flood WarningFWDDallas15 hr
May 8, 1:06 AM CDTRiver Flood WarningFWDDallas49 hr
May 8, 3:23 AM CDTRiver Flood WarningFWDDallas19 hr
May 8, 4:27 AM CDTAreal Flood WarningFWDCooke, Fannin, Grayson6 hr
May 8, 10:37 AM CDTAreal Flood WarningFWDCooke, Grayson3 hr
May 8, 1:43 PM CDTAreal Flood WarningFWDCooke, Grayson3 hr
May 8, 1:54 PM CDTAreal Flood WarningFWDCollin, Denton3 hr
May 8, 3:19 PM CDTRiver Flood WarningFWDHunt38 hr
May 8, 4:36 PM CDTAreal Flood AdvisoryFWDBell, Coryell3 hr
May 8, 4:43 PM CDTAreal Flood WarningFWDCollin, Cooke, Denton, Grayson2 hr
May 8, 5:04 PM CDTSpecial Weather StatementFWDBell41 min
May 8, 5:08 PM CDTSpecial Weather StatementFWDMcLennan52 min
May 8, 5:13 PM CDTSevere Thunderstorm WarningFWDBell, Milam46 min
May 8, 5:34 PM CDTAreal Flood AdvisoryFWDHill, Limestone, McLennan3 hr
May 8, 6:10 PM CDTSpecial Weather StatementFWDJack50 min
May 8, 6:15 PM CDTSpecial Weather StatementFWDNavarro45 min
May 8, 6:19 PM CDTSpecial Weather StatementFWDJack41 min
May 8, 6:24 PM CDTSpecial Weather StatementFWDHill51 min
May 8, 6:35 PM CDTSevere Thunderstorm WarningFWDMontague55 min
May 8, 6:42 PM CDTFlash Flood WarningFWDCooke, Fannin, Grayson3 hr
May 8, 6:44 PM CDTSpecial Weather StatementFWDGrayson46 min
May 8, 6:47 PM CDTSpecial Weather StatementFWDFannin43 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.